Alert archive / South Dakota / Red Flag Warnings in 2022

Red Flag Warning 28, NWS Sioux Falls, SD

November 6, 202216 counties in South Dakota; Dixon County, Nebraska

NWS Sioux Falls, SD issued this red flag warning at Nov 6, 2022, 2:14 PM CST for 16 counties in South Dakota; Dixon County, Nebraska. It took effect at Nov 7, 2022, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2022, 2:14 PM CST (20:14 UTC)
In effect from
Nov 7, 2022, 12:00 PM CST
Expired
Nov 7, 2022, 4:33 PM CST
In force
5 hr
Issued by
NWS Sioux Falls, SD

Counties Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2022-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2022-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS83 KFSD 062014
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
214 PM CST Sun Nov 6 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-070445-
/O.NEW.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
/O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
214 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...

 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM 
CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM CST Monday.

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph on
  Sunday. West winds 15 to 25 mph with gusts to 35 mph on Monday.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-055-056-062-067-071-070000-
/O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody-
Minnehaha-Union-
214 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA
SOUTHWEST MINNESOTA AND NORTHWEST IOWA..

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dakota. In South 
  Dakota, Beadle, Kingsbury, Brookings, Lake, Moody, Minnehaha, 
  Lincoln and Union.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
378 
WWUS83 KFSD 062022 CCA
RFWFSD

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Sioux Falls SD
222 PM CST Sun Nov 6 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-070445-
/O.COR.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
/O.COR.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
222 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST
SOUTH DAKOTA...

 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM 
CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 6 PM CST Monday.

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Northwest 20 to 30 mph with gusts up to 40 mph on
  Sunday. Southeast winds 15 to 25 mph with gusts to 35 mph on 
  Monday.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-055-056-062-067-071-070000-
/O.CON.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody-
Minnehaha-Union-
222 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA
SOUTHWEST MINNESOTA AND NORTHWEST IOWA..

* AFFECTED AREA...In Iowa, Lyon, Osceola, Dickinson, Sioux, 
  O'Brien, Clay, Plymouth, Cherokee, Buena Vista, Woodbury and 
  Ida. In Minnesota, Lincoln, Lyon, Murray, Cottonwood, Nobles, 
  Jackson, Pipestone and Rock. In Nebraska, Dakota. In South 
  Dakota, Beadle, Kingsbury, Brookings, Lake, Moody, Minnehaha, 
  Lincoln and Union.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
272 
WWUS83 KFSD 062355
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
555 PM CST Sun Nov 6 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-071100-
/O.EXP.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
/O.CON.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
555 PM CST Sun Nov 6 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST 
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND 
SOUTHEAST SOUTH DAKOTA... 

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL AND SOUTHEAST SOUTH 
DAKOTA...

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Northeast 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 0 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ038>040-055-056-062-067-071-070100-
/O.EXP.KFSD.FW.W.0027.000000T0000Z-221107T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dakota-Beadle-Kingsbury-Brookings-Lake-Moody-
Minnehaha-Union-
555 PM CST Sun Nov 6 2022

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR EASTERN SOUTH DAKOTA
SOUTHWEST MINNESOTA AND NORTHWEST IOWA...

Winds are expected to continue to diminish and relative humidity
values recover through the evening hours.

$$
598 
WWUS83 KFSD 070904
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
304 AM CST Mon Nov 7 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-071715-
/O.CON.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
304 AM CST Mon Nov 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA...

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Southeast 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
073 
WWUS83 KFSD 071717
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1117 AM CST Mon Nov 7 2022

NEZ013-SDZ050-052>054-057>061-063>066-068>070-080000-
/O.CON.KFSD.FW.W.0028.221107T1800Z-221108T0000Z/
Dixon-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-Hanson-
McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Clay-
1117 AM CST Mon Nov 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA...

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Sanborn, Miner, Brule, Aurora, Davison, Hanson, 
  McCook, Charles Mix, Douglas, Hutchinson, Turner, Bon Homme, 
  Yankton and Clay.

* WINDS...Southeast 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
169 
WWUS83 KFSD 071842
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1242 PM CST Mon Nov 7 2022

SDZ053-054-060-061-066-071945-
/O.CAN.KFSD.FW.W.0028.000000T0000Z-221108T0000Z/
Sanborn-Miner-Hanson-McCook-Turner-
1242 PM CST Mon Nov 7 2022

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA...

The National Weather Service in Sioux Falls has cancelled the Red
Flag Warning.

Temperatures continue to slowly rise this afternoon, and winds may
not be as strong as earlier anticipated. While the fire danger may
continue to remain high, critical conditions are no longer likely. 

$$

NEZ013-SDZ050-052-057>059-063>065-068>070-080000-
/O.CON.KFSD.FW.W.0028.000000T0000Z-221108T0000Z/
Dixon-Gregory-Jerauld-Brule-Aurora-Davison-Charles Mix-Douglas-
Hutchinson-Bon Homme-Yankton-Clay-
1242 PM CST Mon Nov 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL SOUTH
DAKOTA...

* AFFECTED AREA...In Nebraska, Dixon. In South Dakota, Gregory, 
  Jerauld, Brule, Aurora, Davison, Charles Mix, Douglas, 
  Hutchinson, Bon Homme, Yankton and Clay.

* WINDS...Southeast 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
363 
WWUS83 KFSD 072233
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
433 PM CST Mon Nov 7 2022

NEZ013-SDZ050-052-057>059-063>065-068>070-072345-
/O.CAN.KFSD.FW.W.0028.000000T0000Z-221108T0000Z/
Dixon-Gregory-Jerauld-Brule-Aurora-Davison-Charles Mix-Douglas-
Hutchinson-Bon Homme-Yankton-Clay-
433 PM CST Mon Nov 7 2022

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA...

The National Weather Service in Sioux Falls has cancelled the Red
Flag Warning.

Relative humidity values and wind gusts have fallen short of
criteria for most of the warned area. With the loss of peak
daytime heating and incoming cloud cover, this trend is expected
to continue through the previous expiration time and thus the Red
Flag Warning will be cancelled early. Extreme caution should still
be exercised with any activities that may start a fire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Nov 6, 2:05 PM CST, 9 minutes earlier.

Area forecast discussion, Nov 6, 2:05 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
205 PM CST Sun Nov 6 2022

.SHORT TERM...(This Evening through Monday)
Issued at 159 PM CST Sun Nov 6 2022

KEY MESSAGES:

1. Critical fire weather conditions continue on Sunday, and will
return for some of the area on Monday.

2. Major storm system expected for the Northern US later this week.

3. Uncertainty is well above average for this storm, and is creating
large deviations in all forecast elements.

4. High confidence though on well-below normal temperatures into
next weekend.

THIS AFTERNOON: Winds and dew points again exceeding all forecast
model data, with fairly widespread 40+ knots along and north of
Interstate 90. HRRR/RAP guidance which has handled mixing better,
was used for the remainder of the afternoon and evening,
suggesting that as the sharp 850 mb wind gradient shifts
northward, surface winds will gradually weaken. Still, with RH
values now at critical levels, the fire danger risk remains very
high towards sunset.

TONIGHT:  Surface high pressure drifts eastward through the region
overnight and will lead to a chilly Monday morning. Light winds
allow temperatures to drop well into the 20s in most locations. Weak
warm advection arrives into the Missouri River valley towards
daybreak, and may bring scattered clouds northward.

MONDAY: Rising mid-lvl heights and retreating surface high pressure
brings a renewed strong SPG into the region quickly on Monday. By
the afternoon, 850 mb winds will already be pushing 50 knots through
central South Dakota, approaching the 99th percentile of
climatological numbers.  While mixing may not be as deep as Sunday,
still anticipating the potential for 25 to 30 knot gusts through the
James River valley and areas west in the afternoon.  RH values again
fall into the critical range, so will have heightened fire danger.
See separate fire weather discussion.  There may be a fleeting risk
for sprinkles moving through central SD mid-day Monday as all model
data shows a narrow corridor of 850:700 mb warm advection.  Moisture
may be the limiting factor towards measurable precipitation, but
clouds should spread over most of the CWA.

.LONG TERM...(Monday Night through Sunday)
Issued at 159 PM CST Sun Nov 6 2022

TUESDAY:  50 dewpoints begin to surge northward out of the Southern
Plains late Monday night into Tuesday, with an even faster return of
900 mb moisture on the wings of a 45 knot LLJ. Stratus likely
develops by daybreak Tuesday and spreads northeast through the
morning. Isentropic lift intensifies by mid-day, with an
increasing potential for shower and scattered elevated
thunderstorm development by the afternoon. A frontal boundary will
begin to press eastward late in the day on Tuesday, and could
serve as a trigger for scattered convection, though the likelihood
of surface based storms seems to be low. Nevertheless, with tall
skinny MUCAPE profiles, increased mid-lvl shear, and a freezing
level approaching 8K ft, a few storms could produce some hail into
Tuesday night.

WEDNESDAY-SATURDAY:  The big story this week will be with the first
major Fall/Winter storm over much of the Northern US.  All trends
continue to point towards a deep trough over the West Coast
Wednesday, sliding east later in the week with an intense Colorado
Low forming by Thursday.  That's about where agreement ends, as all
the major deterministic models (and their ensembles) show a large
amount of deviation from run-to-run in both track, intensity, and
positioning of the major features of this system.  The deterministic
12Z GFS is an outlier within it's own ensemble clusters, digging the
upper trough further southeast with a much more involved double jet
structure. The 12Z ECMWF is a further north solution (but showing
run-to-run consistency), and features much less spread in it's
ensemble data. At this point, it's difficult to say either
solution is incorrect, but the GFS does seem to be overamplifying
the ejecting low faster than any other solution and is also much
stronger with the system in the tropics.

All that said, the first point of forecast contention will be with
the placement of a frontal boundary by Wednesday.  This front seems
to be driven by a wave crossing southern Canada and an increasingly
strong sfc high drifting southeast out of Saskatchewan. GFS/NAM
drive this wave into NW Iowa, while the ECMWF/CMC hold it back
further northwest. Through the day rain chance will likely
persist, as weak isentropic lift continues, though periods of
drizzle may be more likely. Once the wave begins to eject into the
Plains late Wednesday models continue to show extensive northward
moisture transport, with 850 mb flow near the top of climatology
and integrated WV transport at the 99th percentile. What does this
mean? Well the amount of moisture flow from the GOM is seasonally
strong (almost a once in a 10 year event), and wherever this
storm produces precipitation, totals will be enhanced.

Scattered showers and thunderstorms intensify into Thursday, as the
surface low tracks north and the surface and elevated warm front
tries to move northward.  The devil will be in the details though,
as this is where the uncertainty in track and intensity plays a
big role. A track further northwest, and we're more impacted by a
large dry slot, further southeast (aka the GFS) and we see more
significant precipitation potential along the warm front and
TROWAL. The one area to watch will be towards central SD where the
location of any deformation zone combined with cold air intrusion
could produce wintry impacts. General forecast confidence is low
at this time, so cannot reasonably make many forecast changes from
the NBM. Those with travel plans this week will need to stay
aware, especially if driving West, North, or Northwest.

Confidence is higher that strong winds and even potential for snow
will move through late Thursday into Friday, along with crashing
temperatures into the 20s. Have bumped up winds beyond the 90th
percentile of the NBM guidance. The weekend looks dry and cold,
with highs 15 to 20 degrees below normal in most locations.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1103 AM CST Sun Nov 6 2022

VFR conditions and strong west to west northwest winds will
persist through the afternoon hours. Mid-lvl clouds will persist
through the Missouri River valley.

Winds will gradually subside this evening with VFR conditions into
Monday morning. Some minor mid-lvl warm advection clouds arrive
through the morning moving from southwest to northeast.

&&

.FIRE WEATHER...
Issued at 159 PM CST Sun Nov 6 2022

Wind gusts between 35 and 45 mph continue this afternoon, with RH
now at critical levels in most areas. Critical fire weather
conditions will continue through sunset.

Monday will feature another day of fire weather concerns as winds
quickly begin to increase from South Central South Dakota into the
James River valley by mid-day. Have pushed forecast gusts higher
today, and there could be potential that winds are still not quite
high enough.  With already low dew points already in place, the
wildcard would be temperatures, that could be hampered a degree or
two by cloud cover. Nevertheless, projected RH indicate near to
critical fire conditions being met along and west of the James
River in the afternoon. Will issue a RFW for these areas in the
afternoon.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 6 PM CST this evening for SDZ038>040-050-
     052>071.

     Wind Advisory until 6 PM CST this evening for SDZ038>040-052>056-
     060>062.

     Red Flag Warning from noon to 6 PM CST Monday for SDZ050-052>054-
     057>061-063>066-068>070.

MN...Red Flag Warning until 6 PM CST this evening for MNZ071-072-080-
     081-089-090-097-098.

     Wind Advisory until 6 PM CST this evening for MNZ071-072-080-081-
     089-090-097-098.

IA...Red Flag Warning until 6 PM CST this evening for IAZ001>003-
     012>014-020>022-031-032.

NE...Red Flag Warning until 6 PM CST this evening for NEZ013-014.

     Red Flag Warning from noon to 6 PM CST Monday for NEZ013.

&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...Dux
FIRE WEATHER...Dux
Hazardous weather outlook, Nov 6, 3:40 AM CST, 10 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
340 AM CST Sun Nov 6 2022

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-NEZ013-
014-SDZ050-052>071-070945-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson-Pipestone-
Rock-Dixon-Dakota-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-
Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-
Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Union-
340 AM CST Sun Nov 6 2022

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

Very high to extreme fire danger is expected today as dewpoints fall
into the teens and minimum relative humidity values fall near 20 to
25 percent. Westerly winds during this time will become quite breezy,
with gusts between 30 to 45 mph possible through the afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind gusts between 35 to 45 mph will be possible again Tuesday and
Wednesday, with direction largely out of the south. As a result, may
see another day of very high to extreme fire danger.

Much colder temperatures are expected Thursday and Friday with wind
chill values in the single digits above zero on Thursday and
possibly in the single digits below zero by Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-SDZ038>040-070945-
Lincoln-Lyon-Beadle-Kingsbury-Brookings-
340 AM CST Sun Nov 6 2022

This Hazardous Weather Outlook is for southwest Minnesota and east
central South Dakota.

.DAY ONE...Today and tonight.

Very high to extreme fire danger is expected today as dewpoints fall
into the teens and minimum relative humidity values fall near 20 to
25 percent. Westerly winds during this time will become quite breezy,
with gusts between 35 to 50 mph possible through the afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Wind gusts between 35 to 45 mph will be possible again Tuesday and
Wednesday, with direction largely out of the south. As a result, may
see another day of very high to extreme fire danger.

Much colder temperatures are expected Thursday and Friday with wind
chill values in the single digits above zero on Thursday and
possibly in the single digits below zero by Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in South Dakota, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.